I want to be writing right now. I have the chapters I'd like to be working on open in front of me. But I'm stalled:
1) Hot & sticky
2) Loud construction
4) Incompetent doctors
5) Restless energy
So in an attempt to alleviate some of the problems:
Rasheed and I go for a walk in Hyde Park (no cure for the hot & sticky, but nice in the shade and when a strong breeze whips up over the round pond) to feed the ducks some bread that was starting to go bad. Then, come home to a nice cold mug (all other dishes dirty) of water and possibly the BEST vanilla yogurt I've had ever (better-than-ice-cream yogurt, seriously). And for the construction, I'm just telling myself that I can't do a thing about who's going to make noise when and where and how, so I'll just put on Miles Davis's Kind of Blue and turn it up a little louder.
The seizure/doctor problem there is no quick fix for. This new medicine is "a kind in glass and a cousin" (in Steinese) to an abusive boyfriend. For the first six days I was on it, I was seizure-free. None!! It was like being able to breathe again! The first few days, tentative first steps. But by day three, I was running all over this city by myself and going out dancing, unafraid. I allowed myself some hope. Then, my doctor stepped up the dose, the idea being to bring me up to therapeutic levels of this new drug, and take me off the former. And immediately the day after (last night), I'm slammed with three seizures in rapid succession (rapid for me, anyway, spaced about every 2 hours). And then another one this morning (while I was writing; sometimes, I actually write myself into a seizure; it just gets too intense). So I email my doctor, since I have a history of higher doses of seizure medicine actually making me sicker (2 out of the 3 drugs have done this to me; though the jury is still out on this newest); it's as if I get too much in my system, and it shocks me (literally, when you think of the electrical activity going on up there). And my doctor emails me back and tells me to increase my dose by another 500 mg!! No explanation. And I do the rational thing (having been exhausted by three seizures & not a lot of sleep last night and then capped with another seizure this morning) and wig. Just a little. Okay, okay - I cried. Just a little. And then I called one of my good professor-friends (I have two women professor-friends who have had experiences eerily similiar to mine [how many women does this happen to?]; they began having problems that were initially diagnosed as anxiety before it was "discovered" that there was actually an underlying quite serious physical illness, Graves in one case, uterine cancer in the other) to talk. And she was, like I knew she would be, wonderful. Worried, yes, which was not what I wanted to do, but helpful, and rational. So now I've emailed my doctor back with good questions, and I've let him know that I'm not comfortable increasing my dose again so quickly, especially since this last increase, only 2 days ago, caused such system-shock.
But, of course, he has not emailed back, and I just feel stalled. I need answers so I can move on with my day. Right now, this is such a distraction to me. I just want to WORK, but I feel so restless, and so scattered. I was hoping that writing here would help center me.
I should use the frustration, though, because right now, I'm hoping to write frustration into one of my characters. And it's a hot day there, too. A Saturday. And he, too, feels entirely impotent, but restless.